Texas, 2006Hail in Texas, April 25, 2006
April 25, 2006 · NWS SJT · 6 events in 3 counties and zones
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 25, 12:39 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 25, 12:39 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 PM CDT TUE APR 25 2006
.SHORT TERM...FRONT NOW TO THE SOUTH OF THE FORECAST AREA. SOME
OVERRUNNING RESULTING IN CLOUDS ACROSS THE AREA THIS AFTERNOON.
STILL A SLIM CHANCE OF SHOWERS AND PERHAPS A THUNDERSTORMS CLOSER
TO THE FRONT...GENERAL SOUTH OF I-10. WILL REMAIN COOL THROUGH
WEDNESDAY. STRONG UPPER LEVEL SYSTEM CURRENTLY DROPPING SOUTH ALONG
THE WEST COAST...MAY BEGIN TO INFLUENCE THE WEATHER LATE IN THE
SHORT TERM PERIOD IN THE FORM OF INCREASING SOUTH WINDS AND
MOISTURE.
.LONG TERM...BIGGEST CHALLENGE IN THE LONG TERM PERIOD WILL THE
APPROACHING UPPER LEVEL SYSTEM. MODELS ARE TRYING TO LOCK INTO A
SOLUTION...BUT STILL SOME DIFFERENCES IN PLACEMENT WITH THE
DIFFERENT MODEL SOLUTIONS. THE GFS IS A LITTLE SLOWER AND THE NAM
IS A LITTLE FASTER WITH THE UPPER LOW. THE PARALELL NAM/WRF HAS
THE POSITION GOING WELL TO THE SOUTH IN MEXICO...AND WILL
CURRENTLY DISCOUNT THIS SOLUTION. WITH THE GFS TRENDING
SLOWER...WILL COMPROMISE BETWEEN THE NAM AND GFS SOLUTIONS...AS
THESE TYPES OF SYSTEM DO TEND TO SLOW DOWN AS THE EVENT
APPROACHES. SO WITH THAT IN MIND WILL TREND POPS DOWN SOME
THROUGHOUT. WITH THE MOST WIDESPREAD PRECIPITATION LOOKING TO BE
FRIDAY INTO SATURDAY. THE TRICK IS INDIVIDUAL SHORTWAVES EJECTING
OUT OF THE UPPER LOW WILL BE DIFFICULT TO TIME AND LEADS TO
CONFIDENCE ISSUES. SO RAIN IS LIKELY OVER MOST OF THE AREA AT SOME
POINT FROM THURSDAY NIGHT INTO SUNDAY...TIMING THE 12 HOUR POP IS
A LITTLE MORE PROBLEMATIC AT THIS POINT. SO FAR THIS SPRING...HAVE
SHOWN LITTLE SKILL IN FORECASTING WARM FRONTAL PLACEMENT THIS FAR
IN ADVANCE...WITH THAT SAID...CURRENT FORECAST SHOWS WARM FRONT WILL
BE IN THE AREA WITH A TRIPLE POINT LOCATED JUST TO THE WEST OF
THE FRIDAY AFTERNOON AND WILL CONTINUE TO CARRY CHANCE POPS
THROUGH THAT PERIOD. CAPE AND SHEAR VALUES ARE MORE THAN
SUFFICIENT FOR SEVERE THUNDERSTORMS OFF THE NAM FRIDAY INTO
SATURDAY...BUT AGAIN CLOUDS AND WARM FRONTAL PLACEMENT WILL BE THE
KEY. THINGS DRY UP AFTER SUNDAY WITH TEMPERATURES STARTING TO
CLIMB ONCE AGAIN.
BRAZZELL
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 45 70 51 77 / 10 0 0 10
SAN ANGELO 49 74 53 80 / 10 10 0 10
JUNCTION 54 75 53 79 / 20 10 0 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27/27
Hazardous weather outlook, Apr 25, 1:01 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
201 PM CDT TUE APR 25 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
201 PM CDT TUE APR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AS AN UPPER LEVEL STORM SYSTEM APPROACHES WEST CENTRAL TEXAS FROM
THE WEST THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING OVER
THE AREA BEGINNING LATE THURSDAY AND CONTINUING INTO SATURDAY.
GIVEN THE RIGHT SET OF ATMOSPHERIC PARAMETERS...THERE IS A CHANCE
OF SEVERE WEATHER OCCURRING WITH THIS SYSTEM. PLEASE MAINTAIN
AWARENESS AS THIS SYSTEM NEARS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 25, 3:20 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
420 PM CDT TUE APR 25 2006
TXZ139-140-252215-
COLEMAN TX-BROWN TX-
420 PM CDT TUE APR 25 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR COLEMAN
AND BROWN COUNTIES...
AT 417 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF COLEMAN...MOVING
NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ECHO BY 440 PM CDT
BURKETT BY 455 PM CDT
CROSS CUT BY 510 PM CDT
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE...LAKE BROWNWOOD NEAR
BYRDS STORE AND MAY BY 515 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN
POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
Hail, Tom Green
- When
- April 25, 3:38 PM CST to 3:43 PM CST
- Where
- Tom Green County, 4 mi WNW of San Angelo
- Measured
- 1.25 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.483, -100.500
Penny to half dollar size hail hail fell for about 5 minutes. Hail was flat and oblong, with some of the pieces 2 inches long and three quarter inches wide.
Hail, Tom Green
- When
- April 25, 3:50 PM CST
- Where
- Tom Green County, San Angelo
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.467, -100.433
Quarter size hail fell across north San Angelo.
Hail, Tom Green
- When
- April 25, 3:50 PM CST
- Where
- Tom Green County, 1 mi N of San Angelo
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.483, -100.433
Golf ball size hail fell across the extreme northern portions of San Angelo.
Hail, Brown
- When
- April 25, 4:14 PM CST
- Where
- Brown County, 4 mi N of Brownwood
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.767, -98.983
Hail, Concho
- When
- April 25, 4:35 PM CST
- Where
- Concho County, 5 mi NNW of Eola
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.467, -100.117
Hail, Concho
- When
- April 25, 5:25 PM CST
- Where
- Concho County, 12 mi E of Paint Rock
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.517, -99.717
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2006$458,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Missouri, April 25, 2006$170,000 · F1 · 5 events
- Hail in Arkansas, April 25, 2006$155,000 · 4.5 in hail · 12 events
- Damaging Wind in North Carolina, April 25, 2006$200,000 · 60 kt wind · 1 event
- Flood and Hail in Texas, April 25, 2006$71,000 · 4 in hail · 19 events
- Tornado in Virginia, April 25, 2006$50,000 · F0 · 1 event
- Hail in Texas, April 25, 2006$35,000 · 1.75 in hail · 2 events
- Lightning Strike in Tennessee, April 25, 2006$25,000 · 1 event
- Hail and Damaging Winds in North Carolina, April 25, 200654 kt wind · 16 events
- Damaging Wind in Virginia, April 25, 2006$20,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, April 25, 2006$18,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, April 25, 2006$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503402, 5503403, 5503404, 5503405, 5503406, 5503407.